Alert archive / North Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 18, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Apr 1, 2001, 4:48 PM EDT for Bladen County, North Carolina. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 1, 2001, 4:48 PM EDT (20:48 UTC)
- Expired
- Apr 1, 2001, 5:30 PM EDT
- In force
- 42 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
County Bladen County, NC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 1, 5:00 PM EDT | Hail 0.75 | Clarkton, NC | Dime size hail reported. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 1, 11:15 AM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 8.8 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 609 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
924 WUUS52 KILM 012048 SVRILM NCC017-012130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 448 PM EDT SUN APR 1 2001 THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BLADEN COUNTY IN SOUTHEAST NORTH CAROLINA * UNTIL 530 PM EDT * AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS OVER BLADENBORO...OR ABOUT 12 MILES SOUTHWEST OF ELIZABETHTOWN...MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CLARKTON AT 455 PM EDT ELIZABETHTOWN AT 500 PM EDT WHITE LAKE AT 505 PM EDT KELLY AT 520 PM EDT REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON NC. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT SUNDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .END $$ TRA LAT...LON 3461 7885 3450 7884 3439 7829 3466 7835
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 11:18 AM EDT, 5 hours 30 minutes earlier.
Area forecast discussion, Apr 1, 11:18 AM EDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON, NC 1018 AM EST SUN APR 1 2001 14Z SFC ANALYSIS SHOWS COLD FRONT ENTERING THE NC/SC FOOTHILLS WITH AN ASSOC NARROW LINE OF CONVECTION. ALSO INTERESTING TO NOTE THE BACKDOOR FEATURE WHICH DROPPED DOWN THE NC COAST OVERNIGHT AND HAS HUNG UP ACROSS SOUTHERN NEW HANOVER COUNTY WEST TO DILLON COUNTY SC. NEW HANOVER COUNTY MESONET HAS TEMPS IN THE LWR-MID 50S N OF THE FRONT...WITH 59 AT SOUTHPORT (EXTRM S PART OF COUNTY.) VSBY SAT SHOWS FRONT BEGINNING TO WASH OUT AND RETREAT N...SO SKY CVR/TEMPS SHOULD WORK OUT FINE IN THE ZFP. NOT PLANNING AN UPDATE ATTM. 40/50 POPS N AND 30 POPS S STILL LOOK GOOD. 06Z MESOETA SHOWS BEST SFC CONV AND 700 MB UVV STILL REMAIN N OF MY AREA TDY...AS SYSTEM QUICKLY SHIFTS E. TAIL END OF SQUALL LINE FORMING IN THE FOOTHILLS WL PROBABLY CLIP MY NORTHERN COUNTIES... ALONG AND N OF A LINE FROM DILLON TO NEW HANOVER. WL RE-EVALUATE WHEN 12Z MODEL DATA BECOMES AVAILABLE. CWF: CURRENT CWF LOOKS FINE. W WINDS THIS MORN SHOULD BECM SW JUST BEFORE FROPA BEFORE GOING BACK TO W. FCSTID = 9 ILM 68 41 63 43 / 50 20 0 10 LBT 66 40 61 42 / 50 10 0 10 FLO 68 40 64 45 / 30 10 0 10 MYR 69 41 63 44 / 30 10 0 10 .ILM... NC...SMALL CRAFT ADVISORY SURF CITY TO LITTLE RIVER INLET. SC...SMALL CRAFT ADVISORY LITTLE RIVER INLET TO S SANTEE RIVER. TRA
In the hours before
Local storm report, Apr 1, 3:05 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
305 PM EDT SUN APR 1 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0247 PM BLADENBORO NC WIND DAMAGE
04/01/01 BLADEN POWER LINES BLOWN DOWN.
REPORTED BY SPOTTERS
0245 PM NAKINA NC .75 INCH HAIL
04/01/01 COLUMBUS REPORTED BY
SPOTTERS
0215 PM DUBLIN NC WIND DAMAGE
04/01/01 BLADEN SIGNIFICANT STRUCTURAL
DAMAGE TO ROOFS AND
OUTBUILDINGS. LARGE TREES
AND POWER LINES DOWNED BY
WINDS. REPORTED BY COUNTY
OFFICIALS.
0150 PM 2 S SCRANTON SC WIND DAMAGE
04/01/01 FLORENCE 2 TREES DOWN. REPORTED BY
COUNTY OFFICIALS.
0150 PM SCRANTON SC WIND DAMAGE
04/01/01 FLORENCE PORCH BLOWN OFF A MOBILE
HOME BY THUNDERSTORM WINDS.
REPORTED BY COUNTY
OFFICIALS.
TRALocal storm report, Apr 1, 3:07 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
307 PM EDT SUN APR 1 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0304 PM BURGAW NC WIND DAMAGE
04/01/01 PENDER GENERAL PUBLIC REPORTS
SHED BLOWN INTO HORSE
BRANCH ROAD.
DLLocal storm report, Apr 1, 3:10 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
310 PM EDT SUN APR 1 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
(
0308 PM WATHA NC 59 MPH TSTM WIND GUST
04/01/01 PENDER SPOTTER REPORTED MEASURED
WIND GUSTS.
DLLocal storm report, Apr 1, 3:17 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
317 PM EDT SUN APR 1 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 PM BURGAW NC WIND DAMAGE
04/01/01 PENDER SKYWARN REPORTED TREE DOWN
ON HWY 40 AT MILE MARKER
400.
aDLLocal storm report, Apr 1, 3:40 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
340 PM EDT SUN APR 1 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0332 PM 20 N GEORGETOWN SC WIND DAMAGE
04/01/01 GEORGETOWN GENERAL PUBLIC REPORTED
TREES DOWN
DLLocal storm report, Apr 1, 3:47 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
347 PM EDT SUN APR 1 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0215 PM DUBLIN NC WIND DAMAGE
04/01/01 BLADEN UPDATED REPORT...
5 HOMES WITH ROOF
DAMAGE. 5 TOBACCO BARNS
DESTROYED. 2 COMMERCIAL
GREENHOUSES DESTROYED.
POWER OUT IN THE COMMUNITY. THE COMMUNITY. REPORT
RELAYED THROUGH STATE EOC.
TRAThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 12:47 PM EDT | Severe Thunderstorm Warning | ILM | Brunswick, Columbus | 73 min |
| Apr 1, 1:15 PM EDT | Severe Thunderstorm Warning | ILM | Robeson | 75 min |
| Apr 1, 1:17 PM EDT | Severe Thunderstorm Warning | ILM | New Hanover, Pender | 58 min |
| Apr 1, 1:17 PM EDT | Severe Thunderstorm Warning | ILM | Bladen | 58 min |
| Apr 1, 1:58 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Brunswick, Columbus | 77 min |
| Apr 1, 2:10 PM EDT | Severe Thunderstorm Warning | ILM | New Hanover, Pender | 95 min |
| Apr 1, 2:26 PM EDT | Severe Thunderstorm Warning | ILM | Robeson | 34 min |
| Apr 1, 3:10 PM EDT | Severe Thunderstorm Warning | ILM | Brunswick | 50 min |
| Apr 1, 3:44 PM EDT | Severe Thunderstorm Warning | ILM | Columbus, Robeson | 76 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.